Colorado, 2026High Wind in Colorado, March 10 to 12, 2026
March 10 to 12, 2026 · NWS PUB · 2 events in 2 counties and zones
A closed upper low ejected across the southwest portion of the country. As a result, some isolated, strong wind gusts were reported just lee of the Rocky Mountains.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A closed upper low ejected across the southwest portion of the country. As a result, some isolated, strong wind gusts were reported just lee of the Rocky Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Mar 10, 9:59 PM MST, 14 minutes earlier. Its key messages:
- A few showers, maybe one or two rumbles of thunder, possible this evening over the far southern plains/southeast mountains.
- Cooler on Wednesday, but still dry.
- Widespread high fire danger Thursday through Saturday.
Area forecast discussion, Mar 10, 9:59 PM MST, 14 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1059 PM MDT Tue Mar 10 2026
.KEY MESSAGES...
- A few showers, maybe one or two rumbles of thunder, possible
this evening over the far southern plains/southeast mountains.
- Cooler on Wednesday, but still dry.
- Widespread high fire danger Thursday through Saturday.
&&
.UPDATE...
Issued at 700 PM MDT Tue Mar 10 2026
Quick update to the forecast grids for expiration of the Red
Flag Warning for Fremont County this evening. Still very dry out
there, but winds are starting to decrease across the lower
elevations. Cold front is still slated to push south across the
Palmer Divide this evening in the 10 PM to midnight time frame.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 1129 AM MDT Tue Mar 10 2026
Rest of Today and Tonight...
Dry and windy through the rest of the day today. Expect
portions of Fremont county to retain critical fire weather
conditions, with breezy gap flow and low RH values. Meanwhile,
looking aloft, southeast CO sits just south of an approaching
jet while a cutoff low moves to our south. As the low pressure
moves, some localized areas of lift will give us the chance for
some isolated showers, and potentially a weak thunderstorm or
two, over the southeast plains later this afternoon into the
evening. That being said, the track of the low has been
consistently nudging south, away from our CWA, so even if storms
do manage to fire, little to no QPF is anticipated. If a
thunderstorm manages to form, it will be short-lived, likely
only producing winds to 40-50 mph as it gusts out. The passing
upper disturbance will send a cold front south across the plains
this evening into tonight, bringing in some cooler air.
Overnight lows will be in the 20s-30s over the plains, and
generally in the mid-low 20s for the high valleys.
Wednesday...
Generally cooler, with temperatures closer to seasonal averages
within the post-frontal airmass. Brisk north winds will stick
around over the plains, with high temps only climbing into the
40s-50s over most areas. Meanwhile, dry and generally warm
conditions will remain in the San Luis Valley, with a few hours
of spotty critical fire weather conditions possible during the
afternoon. Though RH values will probably dip below 15 percent
for a few hours, winds at this time appear too marginal to
warrant any fire weather highlights.
&&
.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
Issued at 1129 AM MDT Tue Mar 10 2026
Thursday-Saturday...
High pressure will begin building back in across the region,
leading to much warmer and drier conditions for SE Colorado.
Steady west-northwest winds aloft will mix down to the surface,
resulting in critical fire weather conditions over large
portions of our area each afternoon Thurs-Sat. Temperatures are
expected to climb well above normal again, with 70s for highs
over most areas and near-80 over the far eastern plains.
Saturday night through Monday...
Long range models continue to indicate an upper shortwave crossing
the Rockies Saturday, bringing some showers to the central mts
and Palmer Divide starting Sat evening, as well as dropping a
cold front south across the plains Sat night. High temps for
Sunday are forecast to be 25 to 30 degrees colder than those
realized on Saturday, with continued cool but seasonal temps on
Monday. Something to watch for and be aware of.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 1100 PM MDT Tue Mar 10 2026
KCOS and KPUB...
A cold front has pushed through both KCOS and KPUB terminals
bringing gusty north winds to around 35-40 kts. Winds will
gradually decrease through 09z though will remain elevated
from the north to northeast around 10-15 kts overnight. Stratus
along the Palmer Divide will spread southward into KPUB and bank
up against the mountains, and expand eastward, potentially
affecting both KPUB and KCOS with VFR to high end MVFR cigs into
Wed morning. Cigs will be less persistent in KCOS given
northeast winds so will keep this in a tempo group for now.
Clouds will break between 15-18z for both terminals with light
southeast winds and VFR conditions through the afternoon.
KALS...
Light winds and variable high cloudiness can be expected
overnight with north winds increasing Wednesday morning with
gusts to around 25 kts. Winds will gradually decrease through
the mid to late afternoon. -KT
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
UPDATE...MOORE
SHORT TERM...MOORE
LONG TERM...MOORE
AVIATION...KT
Hazardous weather outlook, Mar 10, 6:12 PM MST, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Pueblo CO
712 PM MDT Tue Mar 10 2026
COZ058>089-093>099-111300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
712 PM MDT Tue Mar 10 2026
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Spotty critical fire weather conditions will be possible across the
San Luis Valley on Wednesday, then widespread high fire danger is
anticipated for portions of the area Thursday through Saturday.
Light snow will return to the central mountains Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters will not be needed tonight.
27/27
In the hours before
Local storm report, Mar 10, 9:24 PM MST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1024 PM MDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM Non-Tstm Wnd Gst 5 NE Blende 38.28N 104.50W
03/10/2026 M61 MPH Pueblo CO AWOS
AWOS station KPUB Pueblo Airport.
&&High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft
- When
- March 10, 10:13 PM MST
- Where
- Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.173, -104.513 (the zone’s center; the record gives no point)
There was a 61 mph wind gust measured.
High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft
- When
- March 12, 2:54 PM MST
- Where
- Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
There was a 62 mph wind gust measured.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Indiana, March 10, 20262 deaths · 13 injured · EF3 · 8 events
- Tornadoes and Hail in Illinois, March 10, 20261 death · 9 injured · EF3 · 51 events
- Tornado and Damaging Winds in Oklahoma, March 10, 20261 injured · $500,000 · EF2 · 3 events
- Tornadoes and Flood in Indiana, March 10 to 11, 2026$76,000 · EF2 · 7 events
- Tornado and Hail in Oklahoma, March 10, 2026$375,000 · EF0 · 50 events
- Tornadoes and Hail in Iowa, March 10, 2026EF1 · 50 events
- Damaging Winds in Oklahoma, March 10 to 11, 2026$125,000 · 61 kt wind · 8 events
- Flash Flooding and Hail in Texas, March 10, 2026$69,000 · 2.75 in hail · 20 events
- Tornadoes and Flash Flooding in Illinois, March 10 to 11, 2026EF1 · 34 events
- Damaging Winds in Missouri, March 10 to 11, 2026$47,000 · 70 kt wind · 10 events
- Flash Flood and Flood in Wisconsin, March 10, 2026$53,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Kansas, March 10, 20263 in hail · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1323272, 1323273.